Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 371, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 22, 2007, 1:40 AM CDT for Maverick County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 1:40 AM CDT (06:40 UTC)
- Expired
- Jul 22, 2007, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220641
FFWEWX
TXC323-221230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT SUN JUL 22 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...QUEMADO...EL INDIO...EAGLE PASS...
* UNTIL 730 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
OF RAIN...HEAVY AT TIMES...OVER MAVERICK COUNTY...FROM SHOWERS
AND THUNDERSTORMS MOVING NORTHWEST AT 15 MPH. OCCASIONAL RAIN
WILL CONTINUE OVER MAVERICK COUNTY FOR THE NEXT FEW HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES IS POSSIBLE.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
OCCASIONAL DANGEROUS LIGHTNING AND WIND GUSTS OF 25 TO 45 MPH IS
POSSIBLE IN OR NEAR THE THUNDERSTORMS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS...STREAMS...LOW WATER
CROSSINGS...AND UNDERPASSES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2908 10066 2909 10012 2821 10012 2821 10022
2823 10021 2826 10029 2848 10038 2850 10034
2854 10042 2859 10040 2866 10050 2882 10055
2883 10059 2889 10060 2892 10065
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 11:58 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 21, 11:58 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 PM CDT SAT JUL 21 2007 .AVIATION... AREA OF CIRRUS CLOUDS HANGING BACK FROM THE RIO GRANDE CONVECTION EASTWARD TO THE I-35 CORRIDOR SHOULD RETARD LOW CLOUD AND FOG FORMATION FOR AN HOUR OR TWO, BUT LOW CIGS AND VSBYS SHOULD BE DEVELOPING ACROSS MANY AREAS BY 09Z. LOW LEVEL ANTICYCLONE SHOULD BUILD INTO THE AREA FROM THE EAST TO REDUCE THE THREAT OF OVERNIGHT RAIN DEVELOPMENT EAST OF THE RIO GRANDE ADJACENT COUNTIES. ISOLATED CONVECTION IS EXPECTED TO DEVELOP SUNDAY AFTERNOON, BUT SHOULD NOT INTERFERE WITH MOSTLY VFR CONDITIONS BY 20Z. && .PREV DISCUSSION... /ISSUED 715 PM CDT SAT JUL 21 2007/ UPDATE... CONVECTION BECOMING MUCH BETTER ORGANIZED WITH TRAINING CELLS OVER THE FAR WESTERN CWA NEAR BRACKETTVILLE. MADE A QUICK UPDATE AS THE WATCH HAS EXPIRED OVER THE CENTRAL AND EAST...BUT CONTINUING IN THE EIGHT FAR WESTERN COUNTIES NEAR THE RIO GRANDE. UPPED POPS AND QPF AMOUNTS IN WEST...BUT OTHERWISE THE CURRENT WATCH LOOKS ON TARGET GIVEN THE LATEST RADAR TRENDS AND SELY LOW LEVEL INFLOW OF 20-25 KNOTS ALONG THE RISING TERRAIN OF THE FAR WESTERN HILL COUNTRY. INFLOW OVER THE CENTRAL AND EASTERN CWA WEAKER AT NO MORE THAN 10 TO 15 KNOTS...AND STORMS EXPECTED TO ISOLATED TO WIDELY SCATTERED. PREV DISCUSSION... /ISSUED 357 PM CDT SAT JUL 21 2007/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN AREAS OF SOUTH CENTRAL TEXAS WITH SOME REDEVELOPMENT NOW OCCURRING ALONG THE RIO GRANDE NEAR THE MESOSCALE VORTEX. EXPECT ACTIVITY IN THE EAST TO DIMINISH WITH SUNSET AND HAVE MAINTAINED FLASH FLOOD WATCH THROUGH THIS EVENING THERE. WHILE OUT WEST, HAVE EXTENDED FLASH FLOOD WATCH THROUGH SUNDAY MORNING AS EXPECT THERE WILL BE REDEVELOPMENT AS THE LOW LEVEL JET SHIFTS TO ALONG THE RIO GRANDE. NUMEROUS RIVER AND STREAMS REMAIN OUT OF BANKS OR IN FLOOD AND THESE ADDITIONAL RAINS WILL AGGRAVATE THE SITUATION. ON SUNDAY INTO MONDAY, MESOSCALE VORTEX MOVES WELL WEST INTO MEXICO ALLOWING A DRIER AIRMASS WITH PWS OF 1.5 TO 1.8 INCHES SLOWLY FILTERS INTO THE AREA, HOWEVER WEAK UPPER DIFFLUENCE FROM AN UPPER JET AND ONLY SLIGHTLY WARMER TEMPERATURES ALOFT AS WESTERN RIDGE DOES NOT BUILD AS STRONGLY OVER AREA SUGGEST AT LEAST SLIGHT CHANCE POPS. COULD SEE SOME LOCALLY HEAVY DOWNPOURS. ON TUESDAY, A TRANSITION BACK TO A WETTER PATTERN RESUMES. A WEAK SURFACE BOUNDARY, THE REMNANTS OF A COLD FRONT MOVES SOUTHWEST INTO THE AREA PROVIDING FOR MOISTURE CONVERGENCE. THE UPPER RIDGE RETREATS NORTHWEST, ALLOWING THE MID LEVEL SHEAR AXIS TO DEEPEN SLIGHTLY AS A SHORT-WAVE DROPS INTO TEXAS. WEDNESDAY THROUGH NEXT SATURDAY, SHEAR AXIS TRANSITIONS INTO A WEAK UPPER TROUGH AS ADDITIONAL WEAK SHORT-WAVES DROP INTO POSITION WHILE TROPICAL MOISTURE AND PWS APPROACHING 2 INCHES MOVE BACK INTO THE AREA. POPS INCREASE TO CHANCE AND POSSIBLY MORE WIDESPREAD HEAVY RAINS. GENERALLY WENT WITH MEX TEMPERATURES, HOWEVER WENT A CATEGORY HIGHER FOR LOWS TONIGHT AS DEWPOINTS WILL NOT DECREASE AS MODEL SHOWS. DAYTIME TEMPERATURES WILL REMAIN WELL BELOW AVERAGE DUE TO AMPLE SOIL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 73 94 73 / 20 20 - 30 10 AUSTIN BERGSTROM INTL AIRPORT 73 92 68 94 68 / 20 20 - 30 10 DEL RIO INTL AIRPORT 74 89 74 93 73 / 70 30 - 10 10 SAN ANTONIO INTL AIRPORT 75 90 73 92 72 / 20 20 - 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE... ZAVALA. && 01/18
Hazardous weather outlook, Jul 21, 7:22 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 PM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 722 PM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINS OF 4 TO 6 INCHES REMAINS POSSIBLE AS SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE WESTERN HILL COUNTRY...RIO GRANDE PLAINS...AND SOUTHERN EDWARDS PLATEAU. HEAVY RAINS UP TO 10 INCHES HAS FALLEN ACROSS PARTS OF THE WATCH AREA SINCE FRIDAY EVENING. MANY LARGER STREAMS AND RIVERS ARE EXPECTED TO REMAIN NEAR BANKFULL OR OUT OF BANKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS THROUGH AT LEAST FRIDAY. LOCALLY HEAVY DOWNPOURS OVER ONE INCH WILL REMAIN POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jul 21, 9:25 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED BECAUSE OF RAINFALL IN THA PAST 2
HOURS. HYWS 1572, 334 AND 1908.
&&
JPBLocal storm report, Jul 22, 12:06 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TORNADO 9 S SEGUIN 29.45N 97.97W
07/21/2007 GUADALUPE TX PUBLIC
EF1 WITH AT LEAST 3 TOUCHDOWNS IN A TRACK ABOUT 2 MILES
LONG AND 50 TO 150 YARDS WIDE. DAMAGE MAINLY TO BARNS,
BUSINESSES AND HOMES.
&&
JPBLocal storm report, Jul 22, 12:08 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 AM CDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 U0.00 MPH GUADALUPE TX PUBLIC
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 E0.00 MPH GUADALUPE TX PUBLIC
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 E0.00 MPH GUADALUPE TX PUBLIC
0525 AM TORNADO 9 S SEGUIN 29.45N 97.97W
07/21/2007 GUADALUPE TX PUBLIC
EF1 WITH AT LEAST 3 TOUCHDOWNS IN A TRACK ABOUT 2 MILES
LONG AND 50 TO 150 YARDS WIDE. DAMAGE MAINLY TO BARNS,
BUSINESSES AND HOMES.
0840 AM FLOOD 5 S UTOPIA 29.54N 99.53W
07/21/2007 UVALDE TX EMERGENCY MNGR
WATER IS 12 FEET OVER HIGHWAY 187 NEAR THE SABINAL RIVER.
0851 AM FLOOD 5 S TARPLEY 29.56N 99.28W
07/21/2007 MEDINA TX EMERGENCY MNGR
HIGHWAY 462 SOUTH OF TARPLEY IS CLOSED DUE TO HIGH WATER.
THERE HAS BEEN OVER 10 INCHES OF RAINFALL SINCE MIDNIGHT.
0930 AM FLOOD UVALDE 29.22N 99.78W
07/21/2007 UVALDE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER IN THE COUNTY OF
UVALDE. HIGHWAYS 187, HIGHWAY 127, HIGHWAY 2390, HIGHWAY
481, HIGHWAY 1050 AND OTHERS.
0930 AM FLOOD HONDO 29.36N 99.16W
07/21/2007 MEDINA TX LAW ENFORCEMENT
NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY
OF MEDINA.
0930 AM FLOOD MEDINA 29.80N 99.25W
07/21/2007 BANDERA TX LAW ENFORCEMENT
NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY
OF BANDERA.
0958 AM FLOOD DHANIS 29.33N 99.28W
07/21/2007 MEDINA TX LAW ENFORCEMENT
HIGHWAY US 90 WEST OUT OF DHANIS IS CLOSED DUE TO HIGH
WATER.
1050 AM FLOOD SPOFFORD 29.17N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
HIGHWAY 1572 IS CLOSED IN KINNEY COUNTY DUE TO WATER OVER
THE ROAD.
1057 AM FLOOD 3 N CONCAN 29.56N 99.73W
07/21/2007 UVALDE TX CO-OP OBSERVER
HIGHWAY 1051 IS CLOSED DUE TO HIGH WATER. NUMEROUS LOW
WATER CROSSINGS ARE FLOODED. THE DRY FRIO RIVER IS IN
FLOOD AND GARNER STATE PARK IS BEING EVACUATED.
1111 AM FLOOD 10 E BRACKETTVILLE 29.32N 100.24W
07/21/2007 KINNEY TX LAW ENFORCEMENT
HIGHWAY 334 IS CLOSED NEAR THE COUNTY BORDER WITH UVADLE
COUNTY AND HIGHWAY US 90 IS CLOSED FROM NEAR
BRACKETTVILLE TO THE UVADLE COUNTY BORDER.
1112 AM FLOOD 20 NE EAGLE PASS 28.91N 100.26W
07/21/2007 MAVERICK TX LAW ENFORCEMENT
HIGHWAY 481 IS CLOSED AND NUMEROUS OTHER SMALL ROADS ARE
CLOSED TO THE FLODING.
0100 PM FLOOD 3 S CAMP WOOD 29.63N 100.01W
07/21/2007 REAL TX LAW ENFORCEMENT
HIGHWAY 55 IS CLOSED DUE TO WATER COVERING THE ROAD, JUST
SOUTH OF CAMP WOOD, NEAR THE NUECES RIVER.
0200 PM FLOOD DHANIS 29.33N 99.28W
07/21/2007 MEDINA TX LAW ENFORCEMENT
THE SECO CREEK IN DHANIS IS FLOODING, WHICH IS CAUSING
NUMEROUS HIGH WATER RESCUES.
0924 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
07/21/2007 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED BECAUSE OF RAINFALL IN THA PAST 2
HOURS. HYWS 1572, 334 AND 1908.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:47 PM CDT | River Flood Warning | EWX | Dimmit | 14 days |
| Jul 21, 9:43 PM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Jul 21, 10:42 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 22, 11:28 AM CDT | River Flood Warning | EWX | Medina | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.